Discussions that mention lyrica

Back Problems board


Hi and welcome. You hit the motherload when you found us. We understand exactly what you are going through and feel. We are just everyday people like yourself with the common problem of spine issues.

Wow that is about the most intense surgery I've heard to date, basically all at one time. My goodness!

The post op pain you are feeling.. is this sciatica type pain.. or nerve pain (stinging, tingling, pins/needles, shooting pains here and there, feel like parts are being squeezed)?? If it's nerve pain.. it could be inflammation that is part of your bodies natural defense and putting pressure on things, but you really cant take anti-inflammatories right now because it can literally ruin the fusion process and keep it from happening. This is not true in all people, but it happens often when anti-inflammers are regularly used so early on after a fusion surgery.

But there are meds out there to help you control that nerve pain you have. I wouldnt wait.. make the call to the doctor. Tell them you are in agony and you need something now.. relief wont wait until then. Pain meds dont even touch nerve pain.

Most common nerve meds are Neurontin (garabpentin), Lyrica (sister drug to neurontin), cymbalta, and tompomax. If I missed one.. the others will chime in. They help so many of us on here. I am unfortunately allergic so I couldnt take them. I had to tough mine out on my own.. and I can tell you there were days I wanted to chew my legs off to get relief.

My nerve pain was also post up. My left leg was compromised during the surgery and you could have stuck a knife in my leg and I may have felt the pressure of it but not more. It took over a month to get just the front top part of my thigh back again and it then got alot better faster. But the nerve pains came and went with no rhyme or reason or where it decided to show up either. But over time.. this greatly diminished and now other than flare ups.. I only get little itty bitty annoying twinges here and there.

So it does get better, but you need some extra help right now until you heal more from your huge surgery.

So welcome again, and I hope this helps you some. Please keep coming back. We are always here. Even though I am now almost 22 months post op, I have flare ups (which is to be expected in my case), I am 85% improved since the surgery and can do many normal things again and enjoy my life. I continue to come here to share my story and such with others as they have done for me. This site has been so helpful and everyone on here continues to teach me something new and brings me so much value.

Welcome!:wave:
Hello Heyme ~

Welcome to the board, but sorry for the reasons you were searching for us.:(

I am 4 weeks out from a one level fusion and I have been dismayed at the new pain I have developed. But I am going to stop complaining after hearing what all you are going through. My goodness, that was a huge amount of surgery you had. I trust they didn't tell you that you'd have a short recovery period. How long are your in-laws able to stay?

I too am finding that my right leg has gradually been getting worse. But suddenly I had intense pain this morning -- the worst pain I have ever experienced. The doctor gave me Lyrica at the time I was released from the hospital. I take it 3 times per day...I can't tell if it helps, or not.

Perhaps there really is something to what the docs tell you about the nerves waking up at about one month out from surgery, causing a lot of pain...but then they do eventually settle back down....

I would call your doc, explain your situation and ask for something to help relieve your pain. He knows best how much your body has been through.

Good luck and please let us know how you're doing.

Blessings, :angel:

Marlo
I do not (and never did ) have back pain. Mine was sciatic pain that ran down the back of my leg, causing numbness in my foot. Now my right thigh has unbelievable pain on the frontside. It sometimes feels like it is in a vise, being squeezed. It has been getting worse and worse since about week 3 post surgey. :(

I get some relief from oxycontin and lyrica which I take round the clock.
Hi Heyme,
Welcome! First I would like to give cudos to your hubby for serving in the army, Please thank him for protecting us, for helping us to have the freedom to do this. My son just finished his 4 yrs in the marines, did 7 mo. in Iraq. I'm also so glad that you survived your surgery and found your way to us on the boards. I'm sure we will all benefit with your presence here.

I have permanent nerve damage, now don't panic! It takes like 18 months or more before they even consider it permanent. It can take many months for that nerve pain to subside, I would have to agree with you on calling for that increase in meds. You may have to get on one that youv'e not used before to get the pain killing effect on the nerve pain. I know for me I was on neurontin, 2700mg a day, for over a year and did need increases to get the same effect so I was then put on lyrica and it did help much more. Your body does get used to meds after a while so the benefits become less. I did get put on IV steroids in the hopsital for the nerve pain because it was at screaming levels, literally. You may want to ask the dr. if a steroid pack may help kick start things a bit.

I'm so sorry your suffering so much, I pray that you find help soon. I know how bad it can get in your head with such constant pain levels.

I have learned one thing that always makes a difference, take your pain meds as prescribed. If it says every 6 hours, take it every 6 hours even if you have to set the alarm to take it in the middle of the night. Once your pain gets out of control it takes twice as long to get back under control again. The meds must stay at a constant level for them to work at their peak performance. Maybe you can plan to take the meds that make you sleepy at a time where you can take a small nap just after taking them but please take them. Any pain that you can relieve will make it better on you in the long run. When your body is in pain it gets all tensed up and that just increases the pain, it really is a vicious circle and it will slow your recovery until the cycle is broken.

I will pray for you and look forward to good news in your next posts.

God BLess

Carol